MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL STIFFING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL STIFFING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4134115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redz0115 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when maintaining the catheter 7 day after placement in this patient, the nurse uncovered the dressing and found that the catheter ruptured at the root.The head nurse examined the catheter and removed it.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a catheter break was confirmed.One 4 fr single-lumen per-q-cath picc was returned for investigation.The catheter exhibited evidence of use.The catheter was received in two sections.The tubing broke at the distal end of the taper in the molded hub.The adjoining ends of the catheter revealed an uneven surface with a granular texture, which is consistent with a break in the material.It was reported that the catheter had been in place for seven days before the break was observed.The break was reportedly detected when the dressing was removed.Tensile weakness and material necking were observed in a 7mm section of the distal catheter segment adjacent to the break site.Pulling on the catheter may have been a contributing factor of the break.No damage associated with the manufacturing process was observed on the returned sample and a review of the manufacturing records showed that the implicated lot met all release criteria.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 4F SL STIFFING STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12050224
Report Number3006260740-2021-02416
Device Sequence Number3593089
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4134115
Device Catalogue Number4134115
Device Lot NumberREDZ0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;